Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 9, NWS Fort Worth, TX

February 5, 200816 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 5, 2008, 3:26 AM CST for 16 counties in Texas. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 3:26 AM CST (09:26 UTC)
In effect from
Feb 5, 2008, 12:00 PM CST
Expired
Feb 5, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hood County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Palo Pinto County, TX, Somervell County, TX, Stephens County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 105 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 050926
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
326 AM CST TUE FEB 5 2008


TXZ100>102-117-118-133-134-145>147-161-162-175-051030-
/O.CAN.KFWD.FW.A.0006.080205T1800Z-080206T0000Z/
YOUNG-JACK-WISE-PARKER-TARRANT-JOHNSON-ELLIS-HILL-NAVARRO-
FREESTONE-LIMESTONE-LEON-ROBERTSON-
326 AM CST TUE FEB 5 2008

...FIRE WEATHER WATCH IS CANCELLED...

RELATIVE HUMIDITIES ARE FORECAST TO REMAIN JUST ABOVE 30 PERCENT
ACROSS THE COUNTIES OF YOUNG...JACK...WISE...PARKER...TARRANT...
JOHNSON...ELLIS...HILL...NAVARRO...FREESTONE...LIMESTONE...LEON...
AND ROBERTSON. WESTERLY WINDS ARE FORECAST TO INCREASE TO 15 TO
20 MPH...WITH GUSTS TO 30 MPH. THIS WILL STILL RESULT IN AN
ELEVATED GRASS FIRE DANGER TODAY AND NO OUTDOOR BURNING SHOULD BE
DONE. ADDITIONALLY DO NOT TOSS LIT CIGARETTE BUTTS AND USE EXTREME
CAUTION WELDING OUTDOORS.

$$

TXZ115-116-129>132-141>144-156>160-174-060000-
/O.UPG.KFWD.FW.A.0006.080205T1800Z-080206T0000Z/
/O.NEW.KFWD.FW.W.0009.080205T1800Z-080206T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
326 AM CST TUE FEB 5 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

WINDS WILL BECOME WEST AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH THIS AFTERNOON. WIND SPEEDS COMBINED WITH RELATIVE HUMIDITY
DROPPING BELOW 25 PERCENT WILL CREATE CRITICAL FIRE DANGER
CONDITIONS ACROSS THE RED FLAG WARNING AREA THIS AFTERNOON.

DESPITE MORNING RAINFALL...THESE WEATHER CONDITIONS WILL RAPIDLY
DRY OUT DEAD VEGETATION AND CREATE THE POTENTIAL FOR EXPLOSIVE
WILD FIRE GROWTH. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO
NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE
NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$


92
2 follow-up statements
000 
WWUS84 KFWD 051753
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 AM CST TUE FEB 5 2008

TXZ115-116-129>132-141>144-156>160-174-060000-
/O.CON.KFWD.FW.W.0009.080205T1800Z-080206T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
1153 AM CST TUE FEB 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR GUSTY WEST AND NORTHWEST WINDS AND LOWERING HUMIDITIES.

DESPITE MORNING RAINFALL...A COLD FRONT CONTINUES PUSHING THROUGH
THE RED FLAG WARNING AREA WITH WINDS SHIFT WEST AND NORTHWEST AT
15 TO 20 MPH...WITH HUMIDITIES BY MID TO LATE AFTERNOON EXPECTED
TO BRIEFLY FALL BELOW 30 PERCENT. WINDS MAY GUSTY TO NEAR 25 MPH
BY LATE AFTERNOON. THESE WEATHER CONDITIONS COMBINED WITH CURED
FINE FUELS WILL CREATE A BRIEF CRITICAL GRASS FIRE DANGER THROUGH
6 PM. 

AVOID ALL OUTSIDE BURNING...TOSSING LIT CIGARETTE BUTTS OUT CAR
WINDOWS..AND ANY WELDING OUTSIDE TODAY. REPORT WILD FIRES TO THE
NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

05/
000 
WWUS84 KFWD 052354
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CST TUE FEB 5 2008

...THE RED FLAG WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

.THE STRONG AND GUSTY WEST AND NORTHWESTERLY WINDS WILL DECREASE
AND RELATIVE HUMIDITIES WILL START TO INCREASE EARLY THIS
EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6
PM.


TXZ115-116-129>132-141>144-156>160-174-060100-
/O.EXP.KFWD.FW.W.0009.000000T0000Z-080206T0000Z/
STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-
HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
554 PM CST TUE FEB 5 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

THE STRONG AND GUSTY WEST AND NORTHWESTERLY WINDS WILL DECREASE
AND RELATIVE HUMIDITIES WILL START TO INCREASE EARLY THIS EVENING.
THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 2:48 AM CST, 38 minutes earlier.

Area forecast discussion, Feb 5, 2:48 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
248 AM CST TUE FEB 5 2008

.DISCUSSION...
POTENT UPPER LEVEL TROUGH IS NOW MOVING THROUGH NEW MEXICO AND
WILL MOVE ACROSS THE REGION TODAY. MODELS HAVE SLOWED THE PROGRESS
OF THE SYSTEM AND THIS WILL RESULT IN GREATER COVERAGE OF STORMS
THIS MORNING...SOME SEVERE. DYNAMIC LIFT IS NOW BEGINNING TO OVER
SPREAD NORTH TEXAS EARLY THIS MORNING...BUT STORMS ARE ELEVATED AT
THIS TIME. VERY STEEP MID LEVEL LAPSE RATES ARE PRODUCING MU CAPES
APPROACHING 1000 J/KG WHILE DEEP LAYER SHEAR IS MORE THAN AMPLE
FOR ORGANIZED CONVECTIVE MODES...INCLUDING BOWING SEGMENTS AND
SUPERCELLS. SEVERE THREAT WILL PRIMARILY BE HAIL AND DAMAGING WIND
GUSTS. LOW LEVEL SHEAR IS VERY STRONG...BUT CURRENTLY TORNADO
THREAT IS MITIGATED BY LIMITED ABILITY FOR STORMS TO INGEST
SURFACE PARCELS DUE TO CAP AROUND 850 MB. THE RUC SHOWS A NARROW
OPPORTUNITY AHEAD OF AN EASTWARD MOVING COLD FRONT WHERE THE CAP
ERODES ENOUGH FOR SURFACE BASED CONVECTION AFTER DAY BREAK. THUS
WILL NEED TO MONITOR DISCRETE STORMS CLOSELY FOR ISOLATED TORNADIC
POTENTIAL THIS MORNING MAINLY ALONG AND EAST OF I-35.

ASIDE FROM SEVERE WEATHER POTENTIAL...FIRE WEATHER WILL BE A
CONCERN LATER THIS AFTERNOON OVER THE SOUTHWESTERN COUNTIES.
MODELS ARE IN POOR AGREEMENT ON WIND SPEEDS AND HUMIDITY VALUES
OVER THE AREA. WILL GENERALLY SIDE WITH A BLEND OF THE GFS/RUC
FORECASTS WITH THE DRY SLOT FROM THE UPPER LEVEL LOW MOVING ACROSS
THE SOUTHERN COUNTIES. THIS WILL ALLOW WINDS 20-30KT 925MB WINDS
TO MIX DOWN FROM ALOFT AS WELL AS SOME LOW DEWPOINTS. DESPITE
MORNING RAINS IN THE AREA...A COUPLE HOURS OF SUN...DRY
WINDS...AND 70 DEGREE TEMPERATURES WILL DRY OUT THE FREEZE DRIED
GRASSES AND FUELS. WE HAVE UPGRADED MOST OF THE FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR THE SW ZONES.

COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS AFTERNOON AND
EVENING WITH BREEZY NW WINDS CONTINUING THROUGH THE NIGHT. SOME
WRAP AROUND CLOUDS ARE POSSIBLE OVER THE NORTHERN ZONES
TONIGHT...BUT OTHERWISE IT WILL BE SUNNY WEDNESDAY WITH PLEASANTLY
COOL TEMPERATURES. THE PROGRESSIVE ZONAL UPPER LEVEL FLOW WILL
CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONT MOVING THROUGH
ON THURSDAY AND AGAIN FRIDAY EVENING. NO RAIN WITH EITHER SYSTEM
AND IT WILL ONLY SERVE TO SWITCH WINDS AROUND AND REINFORCE THE
MILD WEATHER. AIRMASS WILL CONTINUE TO REMAIN DRY AND MAINLY CLEAR
SKIES ARE EXPECTED INTO THE WEEKEND.

LONG RANGE MODELS SHOW A COLD FRONT BACK-DOORING IN FROM THE
NORTHEAST AS POLAR HIGH MOVES INTO THE EASTERN SEABOARD. WILL SHOW
A SLIGHT COOL DOWN SUNDAY AND MONDAY AND AN INCREASE IN CLOUD COVER.
HAVE KEPT FORECAST DRY MONDAY AND TUESDAY...ALTHOUGH GFS IS TRYING
TO SPIT OUT SOME LIGHT QPF AMOUNTS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  37  56  37  60 /  80   0   0   0   0
WACO, TX              76  36  58  38  63 /  60   0   0   0   0
PARIS, TX             72  35  51  33  54 / 100   0   0   0   0
DENTON, TX            71  33  56  33  59 /  80   0   0   0   0
MCKINNEY, TX          71  34  55  31  57 /  90   0   0   0   0
DALLAS, TX            72  40  56  38  59 /  80   0   0   0   0
TERRELL, TX           73  38  55  36  59 /  80   0   0   0   0
CORSICANA, TX         75  40  56  37  64 /  70   0   0   0   0
TEMPLE, TX            77  38  60  37  65 /  50   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: TXZ115-116-129>132-141>144-156>160-174.

&&
Hazardous weather outlook, Feb 5, 3:10 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
310 AM CST TUE FEB 5 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
310 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OF NORTH TEXAS THROUGH
THE MORNING HOURS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS POSSIBLE ALONG AND
EAST OF THE I-35 CORRIDOR.  ALL THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

BY THE AFTERNOON HOURS...DRIER AIR AND GUSTY WEST WINDS WILL MOVE
INTO NORTH TEXAS. THE GUSTY CONDITIONS AND LOW RELATIVE HUMIDITY
VALUES WILL RESULT IN A HIGH FIRE DANGER. A RED FLAG WARNING HAS
BEEN ISSUED GENERALLY WEST OF A LINE FROM MINERAL WELLS...TO LAKE
WHITNEY...TO HEARNE WHERE CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING.

92

In the hours before

Special weather statement, Feb 5, 2:05 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CST TUE FEB 5 2008

TXZ141-142-050830-
COMANCHE TX-MILLS TX-
205 AM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  NORTHWESTERN MILLS COUNTY

AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 40 MPH. TWO STRONG STORMS ARE
EMBEDDED IN THIS CLUSTER...ONE IN THE EXTREME WESTERN PORTION OF
MILLS COUNTY AND A SECOND STORM MOVING INTO THE SOUTHWESTERN
PORTIONS OF COMANCHE COUNTY.

CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
DEMOCRAT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3148 9899 3161 9878 3169 9876 3171 9868
      3198 9886 3219 9850 3191 9831 3141 9883
TIME...MOT...LOC 0805Z 222DEG 52KT 3153 9883

82/JLD
Local storm report, Feb 5, 2:46 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 AM CST TUE FEB 05 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             3 W PRIDDY              31.67N  98.56W
02/05/2008  E1.75 INCH       MILLS              TX   LAW ENFORCEMENT

            SO REPORTS HAIL UP TO GOLFBALL SIZE APPROXIMATELY 3
            MILES WEST OF PRIDDY AND JUST SOUTH OF DEMOCRAT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:05 AM CSTSpecial Weather StatementFWDComanche25 min
Feb 5, 2:13 AM CSTSevere Thunderstorm WarningFWDMills32 min
Feb 5, 2:25 AM CSTSevere Thunderstorm WarningFWDComanche35 min
Feb 5, 1:02 PM CSTSpecial Weather StatementFWDHill28 min
Feb 5, 1:32 PM CSTSevere Thunderstorm WarningFWDDallas35 min
Feb 5, 1:35 PM CSTSpecial Weather StatementFWDCollin25 min
Feb 5, 1:37 PM CSTSpecial Weather StatementFWDHill23 min
Feb 5, 1:40 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis50 min
Feb 5, 1:53 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas47 min
Feb 5, 2:08 PM CSTSevere Thunderstorm WarningFWDFannin41 min
Feb 5, 2:09 PM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 hr
Feb 5, 2:11 PM CSTSpecial Weather StatementFWDFalls34 min
Feb 5, 2:17 PM CSTSevere Thunderstorm WarningFWDDallas, Kaufman28 min
Feb 5, 2:30 PM CSTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro49 min
Feb 5, 2:44 PM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains31 min
Feb 5, 3:02 PM CSTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro58 min
Feb 5, 3:07 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar38 min
Feb 5, 3:09 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt39 min
Feb 5, 3:34 PM CSTSevere Thunderstorm WarningFWDLimestone, Robertson25 min
Feb 5, 3:45 PM CSTSpecial Weather StatementFWDHenderson30 min
Feb 5, 4:00 PM CSTSevere Thunderstorm WarningFWDAnderson, Henderson, Van Zandt33 min
Feb 5, 4:12 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon48 min

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.